California, 2003Heat in California, July 14, 2003
July 14, 2003 · NWS VEF · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 14, 1:40 PM PST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 14, 1:40 PM PST, 1 hour 20 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 PM PDT MON JUL 14 2003
.SYNOPSIS...THE STRONG UPPER HIGH WHICH HAS BEEN CAUSING HOT AND DRY
CONDITIONS WILL GRADUALLY MOVE EAST OVER COLORADO THIS WEEK. THIS
WILL ALLOW MOISTURE TO INCREASE FROM THE SOUTHEAST WITH MUCH OF THE
AREA SEEING A CHANCE OF THUNDERSTORMS BY THURSDAY. TEMPERATURES WILL
MODERATE CLOSER TO NORMAL LEVELS BY THE END OF THE WEEK.
.DISCUSSION...UPPER HIGH WILL BECOME CENTERED OVER COLORADO BY THE
END OF THE WEEK. MOISTURE WILL GRADUALLY CREEP UP FROM THE SOUTHEAST
OVER THE NEXT FEW DAYS AS A RESULT WITH NORTHERN MOHAVE SEEING THE
FIRST CHANCE OF THUNDERSTORMS TUESDAY. THE CHANCE OF THUNDERSTORMS
WILL EXTEND ACROSS ALL OF MOHAVE COUNTY AND EASTERN LINCOLN COUNTY
WEDNESDAY WITH PRETTY MUCH THE ENTIRE FORECAST AREA SEEING A SLIGHT
RISK OF THUNDERSTORMS BY THURSDAY AS MOISTURE CONTINUES TO INCREASE.
MODELS DO NOT REALLY INDICATE MUCH INSTABILITY BUT THINK THEY ARE
NOT DOING A VERY GOOD JOB WITH THE LIFTED INDEX PROG. MOST OF THE
MOISTURE WILL BE CENTERED AROUND/ABOVE 500 MB SO DO NOT EXPECT ALOT
OF RAINFALL WITH ANY THUNDERSTORMS THAT DO FORM. TEMPERATURES SHOULD
COOL A BIT AS THE HIGH MOVES TO THE NORTHEAST BUT BELIEVE GUIDANCE
IS COOLING THINGS A BIT TOO MUCH SO WILL GO ABOVE GUIDANCE THROUGH
THURSDAY.
EXTENDED...MODELS INDICATE WE WILL REMAIN IN A MONSOONAL PATTERN
THROUGH THE EXTENDED PERIOD...BUT THERE ARE A FEW MODEL DIFFERENCES.
12Z GFS AND EURO ARE IN FAIRLY GOOD AGREEMENT WITH LONGWAVE PATTERN
THROUGH THE EXTENDED TERM. 12Z GFS CONTINUES TO SHOW AN INVERTED
TROUGH ROTATING AROUND THE HIGH AND THROUGH THE CWA ON FRIDAY. THIS
WOULD BRING AND UPSWING TO THUNDERSTORM ACTIVITY...ESP SINCE GFS
ALSO FORECASTING PW OVER ONE INCH FOR SOUTHERN 1/3 OF CWA. OTHER
MODELS NOT PICKING UP ON THIS FEATURE...BUT CONSISTENCY OF GFS NEEDS
TO BE CONSIDERED. OTHER NOTEWORTHY DIFFERENCE IS THE EURO IS PULLING
UP A FAIRLY DECENT PLUME OF 700MB MOISTURE ON SUNDAY...GFS NOT SO
MUCH. IT LOOKS LIKE THIS IS THE REMNANTS OF CLAUDETTE AND AM LEARY
TO PUT IN THE FORECAST UNTIL HER TRACK IS MORE CERTAIN. TEMPERATURES
SHOULD COOL SLIGHTLY BUT STILL REMAIN JUST ABOVE NORMAL.
.LAS...NONE.
HARRISON/OROW
Hazardous weather outlook, Jul 14, 4:00 AM PST, 11 hours before
AZZ001>003-036-CAZ026>029-NVZ013>022-151400-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
500 AM PDT MON JUL 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN
NEVADA/NORTHWEST ARIZONA
.DAY ONE...MONDAY
NEAR RECORD HIGH TEMPERATURES ARE EXPECTED TODAY...WHICH WILL RESULT
IN INCREASED DANGER OF HEAT EXHAUSTION AND HEAT STROKE. OTHERWISE...
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NEAR RECORD HIGH TEMPERATURES ARE EXPECTED AGAIN ON TUESDAY. THERE
WILL ALSO BE A CHANCE OF THUNDERSTORMS ACROSS NORTHWEST ARIZONA ON
TUESDAY...AND THUNDERSTORM CHANCES WILL SPREAD ACROSS SOUTHERN NEVADA
AND SOUTHEAST CALIFORNIA WEDNESDAY THROUGH SUNDAY. SEVERE STORMS ARE
NOT EXPECTED AT THIS TIME.
Heat, San Bernardino T Sw & X Se
- When
- July 14, 3:00 PM PST
- Where
- San Bernardino T Sw & X Se forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
A man whose truck became disabled in the desert tried to walk to safety. He was overcome by the heat and died near his home.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 14 to 18, 20032 deaths · 19 events
- Tornadoes in Minnesota, July 14, 2003$2.7 million · F2 · 9 events
- Lightning Strike in Florida, July 14, 20031 death · 1 injured · 1 event
- Hurricane in Texas, July 14 to 16, 20032 injured · $11 million · 6 events
- Lightning Strikes in Florida, July 14, 2003$280,000 · 2 events
- Tornadoes and Hail in North Dakota, July 14, 2003F1 · 10 events
- Tornado and Hail in Minnesota, July 14, 2003F0 · 15 events
- Tornado and Hail in Minnesota, July 14, 2003F0 · 14 events
- Hail and Damaging Winds in North Dakota, July 14, 20031 in hail · 11 events
- Flash Flood and Hail in West Virginia, July 14, 2003$4,000 · 1 in hail · 10 events
- Hail and Damaging Wind in Minnesota, July 14, 20032.75 in hail · 9 events
- Heat in Kansas, July 14 to 18, 20037 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366299.